MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU ENT4.5MMD 14MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU ENT4.5MMD 14MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF2505
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, weight, race, and ethnicity were not provided.(b)(6) the initial reporter email address is not available / reported.[conclusion]: the healthcare professional reported during a non-acute recanalization of intracranial large vessel occlusion, angiography confirmed severe stenosis in the m1 segment of the right middle cerebral artery.After balloon dilation, stent-assisted angioplasty was performed using the 4.5mm x 14mm no distal tip enterprise® vascular reconstruction device (enc451400 / 6216426).It was reported that the stent could not advance within the prowler select microcatheter (catalog and lot number unknown) when it arrived at the proximal end of the microcatheter.The physician attempted to adjust but was not successful.The stent and the microcatheter were withdrawn from the patient and another device was used to complete the procedure.There was no report of any patient injury or complication as a result of the reported issue.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4.5mm x 14mm no distal tip enterprise® vascular reconstruction device was received contained in a pouch.Visual inspection was performed.It was noted that only the delivery wire and the introducer were returned for evaluation.The stent component was not returned with the rest of the device.The delivery wire and the introducer were inspected and found in normal, good condition.Functional test could not be performed without the stent component.(b)(4) performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 6216426.The history record indicates this product was final inspection tested at (b)(4) and was determined to be acceptable.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The reported issue related to the stent being impeded in the microcatheter could not be confirmed through functional test.Functional evaluation requires the stent to still be inside the introducer tube.The stent component of the complaint device was not returned.The exact time when the stent became detached from the rest of the device cannot be determined.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.It should be noted that product failure is multifactorial.Although no conclusion could be reached on the cause of the reported event, the instructions for use (ifu) contains the following directions: do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.If resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: "3008114965-2021-00454 and 3008114965-2021-00454." the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported during a non-acute recanalization of intracranial large vessel occlusion, angiography confirmed severe stenosis in the m1 segment of the right middle cerebral artery.After balloon dilation, stent-assisted angioplasty was performed using the 4.5mm x 14mm no distal tip enterprise® vascular reconstruction device (enc451400 / 6216426).It was reported that the stent could not advance within the microcatheter when it arrived at the proximal end of the microcatheter.The physician attempted to adjust but was not successful.The stent was withdrawn from the patient and another device was used to complete the procedure.There was no report of any patient injury or complication as a result of the reported issue.The complaint device was returned with a prowler select microcatheter (catalog and lot number unknown).Based on the follow-up response from the affiliate received on (b)(6) 2021, the microcatheter was used in the same procedure; it was used with the 4.5mm x 14mm no distal tip enterprise® vascular reconstruction device.When the stent was impeded in the microcatheter during the procedure, the physician removed it together with the stent resulting a loss of the target position.Based on the response received, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
EU ENT4.5MMD 14MML WNO DSTL TP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12457470
Report Number3008114965-2021-00454
Device Sequence Number3964212
Product Code NJE
UDI-Device Identifier10878528009457
UDI-Public10878528009457
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2022
Device Model Number641CF2505
Device Catalogue NumberENC451400
Device Lot Number6216426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKPROWLERSELECT